My grandpa has been taking plavix for 15yrs and his doctor took him off of it and gave him xarelto and a month later he died. Could it be from them taking him off the plavix?
First i am so sorry for your Loss... Now these medications it is real comman now for doctors to change these because of much less side effects but your poor Grandpa had problems with his blood to start with none of the blood thinners are 100% but breaks down blood clots before they are a problem or just thins blood these 2 are change very often the same way i have seen this done so many times i cant count i would say no this would not have caused any problems from what i can see..again i am so sorry for the loss of your grandpa..Chuck medically retired pharmacy tech. best wishes my friend it well get easier in time..
I'm not sure the previous writer is correct in saying there are less side effects with xarelto. The manufacturer promotes it on TV saying that no routine blood monitoring is required. BUT the fact is, the reason for that is that there is no way to monitor it. So a person can be bleeding inside and not know until its too late.
I would ask questions. Why did they decide to change him? Was plavix no longer working? What was the actual cause of death? It takes many years after new drugs are approved to learn all the effects.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Xarelto - currently on Plavix and 325 ecotrin--recently had a tia and have aflutter--dr wants me to?
Updated 21 Jan 2013 • 2 answers
Updated 22 Jan 2013 • 1 answer
Updated 19 Jul 2013 • 1 answer
Updated 23 Feb 2015 • 3 answers
Updated 8 Aug 2017 • 2 answers